Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 388, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 18, 2020, 7:33 PM EDT for Newton County, Walton County, Georgia. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2020, 7:33 PM EDT (23:33 UTC)
- Expired
- Sep 19, 2020, 12:17 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 11.98 ft at Sep 18, 2020, 9:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606
WGUS42 KFFC 182333
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
733 PM EDT Fri Sep 18 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Alcovy River near Covington affecting Walton and Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC217-297-191145-
/O.NEW.KFFC.FL.W.0388.200918T2333Z-000000T0000Z/
/ACYG1.1.ER.200918T2308Z.200918T2315Z.000000T0000Z.NO/
733 PM EDT Fri Sep 18 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Alcovy River near Covington.
* From this evening until further notice.
* At 7:15 PM EDT Friday the stage was 11.9 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is expected.
* Forecast...No forecast is available for this location.
* Impact...At 12 feet, Flood Stage is reached. Minor flooding begins
of woodlands and the natural flood plain of the river upstream
and downstream from the gage on Alcovy Trestle Road.
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$1 follow-up statement
012
WGUS82 KFFC 190417
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1217 AM EDT Sat Sep 19 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Alcovy River near Covington affecting Walton and Newton Counties.
GAC217-297-190530-
/O.CAN.KFFC.FL.W.0388.000000T0000Z-200919T0417Z/
/ACYG1.1.ER.700119T1234Z.700119T1234Z.700125T2031Z.NO/
1217 AM EDT Sat Sep 19 2020
...The Flood Warning for the Alcovy River near Covington has been
cancelled...
The Flood Warning is cancelled for
the Alcovy River near Covington.
* At 12:00 AM EDT Saturday the stage was 11.9 feet and falling.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378
3361 8384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 3:21 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 18, 3:21 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Fri Sep 18 2020 .SHORT TERM /Tonight through Saturday Night/... Some tropical moisture lingers across central GA in the wake of Sally. This has resulted in mostly cloudy skies for much of the area. GA will remain in a general northwest flow through the short term with ridging west of the MS and a trough over the northeast. This will bring gradually dry weather with lowering dew points through the weekend. With cooler temperatures in store...low temperatures by Sunday morning should range mostly in the 50s. With tropical depression twenty two in the western Gulf...our area should see plenty of mid/high cloudiness through the weekend. 41 .LONG TERM /Sunday through Friday/... Much of the long term forecast will be quiet, with below normal temperatures and dry conditions. High pressure will remain in control of the sensible weather through the latter half of next week. The high center will move off the coast of the Carolina's during the middle of next week, allowing for some moisture return and moderating temperatures. There is quite a bit of uncertainty surrounding what will eventually happen to the tropical disturbance in the western Gulf. The models do diverge on timing/track quite a bit past Day 5. Both the GFS/ECMWF do bring the remnants of the tropical system across the CWA in the latter portion of the extended. Models are showing some increase in the potential for pops/precip and will just go with the blend for now. NListemaa && AVIATION... 18Z Update... Some sct/bkn035-040 with higher layers should linger into the evening becoming mostly bkn025-030 after 06z. Some improvement to vfr after 15z Saturday with continued bkn/ovc high clouds. Winds will favor north...becoming northeast 5 to 7 kts by 00z and increasing to 10 to 12kts with some gusts after 14z. //ATL Confidence...18Z Update... Medium confidence on clouds. High confidence all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 63 72 53 70 / 10 10 5 0 Atlanta 64 72 54 71 / 10 10 5 5 Blairsville 56 69 49 70 / 10 10 10 0 Cartersville 63 74 55 74 / 10 10 5 5 Columbus 69 76 59 76 / 10 10 10 5 Gainesville 62 70 53 70 / 10 10 5 0 Macon 66 74 56 74 / 10 10 10 5 Rome 61 76 55 76 / 10 10 5 0 Peachtree City 64 73 54 71 / 10 10 5 5 Vidalia 67 75 59 75 / 10 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....NListemaa AVIATION...41
Hazardous weather outlook, Sep 18, 7:20 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 720 PM EDT Fri Sep 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 720 PM EDT Fri Sep 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Local storm report, Sep 18, 1:37 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT FRI SEP 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD DAVISBORO 32.98N 82.61W
09/17/2020 WASHINGTON GA DEPT OF HIGHWAYS
ROUGHLY A DOZEN HOMES ON SR 231 WERE SURROUNDED OR
INUNDATED WITH WATER ON THE SW SIDE OF DAVISBORO WHEN
WILLIAM SWAMP CREEK NEARLY REACHED MAJOR FLOOD STAGE.
&&
EVENT NUMBER FFC2001230
THIEMLocal storm report, Sep 18, 1:41 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT FRI SEP 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 4 W DAVISBORO 32.97N 82.68W
09/17/2020 WASHINGTON GA DEPT OF HIGHWAYS
MULTIPLE WASHOUTS OF SR 24 OCCURED FROM SUN HILL CREEK
AND TRIBUTARIES FLOWING INTO THE CREEK, WITH PARTIAL OR
COMPLETE COLLAPSES OF THE ROADWAY AT SEVERAL LOCATIONS
&&
EVENT NUMBER FFC2001231
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:15 PM EDT | River Flood Warning | FFC | Monroe | 14 hr |
| Sep 17, 10:26 PM EDT | River Flood Warning | FFC | Pulaski | 21 hr |
| Sep 17, 10:35 PM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 27 hr |
| Sep 18, 12:31 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Sep 18, 9:00 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 41 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.